• Previous Article
    Symmetry and monotonicity of positive solutions for a class of general pseudo-relativistic systems
  • CPAA Home
  • This Issue
  • Next Article
    Hölder-Logarithmic type approximation for nonlinear backward parabolic equations connected with a pseudo-differential operator
May  2022, 21(5): 1735-1753. doi: 10.3934/cpaa.2022044

On an exponentially decaying diffusive chemotaxis system with indirect signals

a. 

College of Science, Chongqing University of Posts and Telecommunications, Chongqing, 400065, China

b. 

School of Mathematics and Statistics, Yunnan University, Kunming 650091, China

* Corresponding author

Received  August 2021 Revised  January 2022 Published  May 2022 Early access  February 2022

Fund Project: The work is partially supported by National Natural Science Foundation of China (Grant Nos: 11601053, 11526042), Natural Science Foundation of Chongqing (Grant No. cstc2019jcyj-msxmX0082), China-South Africa Young Scientist Exchange Project in 2020, The Hong Kong Scholars Program (Grant Nos: XJ2021042, 2021-005) and Young Hundred Talents Program of CQUPT in 2022-2024

This paper deals with an exponentially decaying diffusive chemotaxis system with indirect signal production or consumption
$ \begin{eqnarray*} \label{1a} \left\{ \begin{split}{} &u_t = \nabla\cdot(D(u)\nabla u)-\nabla\cdot(S(u)\nabla v), &(x,t)\in \Omega\times (0,\infty), \\ &v_t = \Delta v+h(v,w), &(x,t)\in \Omega\times (0,\infty), \\ &w_t = \Delta w- w+u, &(x,t)\in \Omega\times (0,\infty), \end{split} \right. \end{eqnarray*} $
under homogeneous Neumann boundary conditions in a smoothly bounded domain
$ \Omega\subset \mathbb{R}^{n} $
,
$ n\geq2 $
, where the nonlinear diffusivity
$ D $
and chemosensitivity
$ S $
are supposed to satisfy
$ K_{1}e^{-\beta^{-}s}\leq D(s) \leq K_{2}e^{-\beta^{+}s} \;\;\;{\rm{and}}\;\;\;\frac{D(s)}{S(s)}\geq K_{3}s^{-\alpha}+\gamma, $
with the constants
$ \beta^{-}\geq \beta^{+}>0 $
,
$ K_{1},K_{2},K_{3}>0 $
and
$ \alpha,\gamma\geq0 $
. When
$ h(v,w) = -v+w $
, we study the global existence and boundedness of solutions for the above system provided that
$ \alpha\in[0,\frac{2}{n}) $
,
$ \beta^{-}\geq \beta^{+}>\frac{n}{2} $
,
$ \gamma>1 $
and the initial mass of
$ u_{0} $
is small enough. Moreover, it is proved that the global bounded solution
$ (u,v,w) $
converges to
$ (\overline{u_{0}},\overline{u_{0}},\overline{u_{0}}) $
in the
$ L^{\infty} $
-norm as
$ t\rightarrow \infty $
, where
$ \overline{u_{0}} = \frac{1}{|\Omega|}\int_{\Omega}u_{0}(x)dx $
. When
$ h(v,w) = -vw $
, it is shown that this system possesses a unique uniformly bounded classical solution if
$ \alpha\geq0 $
,
$ \gamma>0 $
and
$ \beta^{-}\geq \beta^{+}>\frac{n}{2} $
. Furthermore, if
$ n = 2 $
,
$ \alpha\geq0 $
,
$ \gamma\geq0 $
, and
$ \beta^{-}\geq \beta^{+}>\varepsilon $
with some
$ \varepsilon>0 $
, we only obtain the global existence of solutions for the above system.
Citation: Pan Zheng, Jie Xing. On an exponentially decaying diffusive chemotaxis system with indirect signals. Communications on Pure and Applied Analysis, 2022, 21 (5) : 1735-1753. doi: 10.3934/cpaa.2022044
References:
[1]

N. BellomoA. BellouquidY. Tao and M. Winkler, Toward a mathematical theory of Keller-Segel models of pattern formation in biological tissues, Math. Models Methods Appl. Sci., 9 (2015), 1663-1763.  doi: 10.1142/S021820251550044X.

[2]

T. Cie$\acute{s}$lak and M. Winkler, Global bounded solutions in a two-dimensional quasilinear Keller-Segel system with exponentially decaying diffusivity and subcritical sensitivity, Nonl. Anal. Real World Appl., 35 (2017), 1-19.  doi: 10.1016/j.nonrwa.2016.10.002.

[3]

T. Cie$\acute{s}$lak and M. Winkler, Stabilization in a higher-dimensional quasilinear Keller-Segel system with exponentially decaying diffusivity and subcritical sensitivity, Nonl. Anal., 159 (2017), 129-144.  doi: 10.1016/j.na.2016.04.013.

[4]

M. Ding and W. Wang, Global boundedness in a quasilinear fully parabolic chemotaxis system with indirect signal production, Discrete Contin. Dyn. Syst. Ser. B, 24 (2019), 4665-4684.  doi: 10.3934/dcdsb.2018328.

[5]

M. Ding and M. Winkler, Small-density solutions in Keller-Segel systems involving rapidly decaying diffusivities, Nonlinear Differ. Equ. Appl., 28 (2021), 18 pp. doi: 10.1007/s00030-021-00709-4.

[6]

M. Fuest, Analysis of a chemotaxis model with indirect signal absorption, J. Differ. Equ., 267 (2019), 4778-4806.  doi: 10.1016/j.jde.2019.05.015.

[7]

T. Hillen and K. J. Painter, A users guide to PDE models for chemotaxis, J. Math. Biol., 58 (2019), 183-217.  doi: 10.1007/s00285-008-0201-3.

[8]

D. Horstmann, From 1970 until present: the Keller-Segel model in chemotaxis and its consequences I, Jahresber. DMV, 105 (2003), 103-165. 

[9]

D. Horstmann and M. Winkler, Boundedness vs. blow-up in a chemotaxis system, J. Differ. Equ., 215 (2005), 52-107.  doi: 10.1016/j.jde.2004.10.022.

[10]

B. Hu and Y. Tao, To the exclusion of blow-up in a three-dimensional chemotaxis-growth model with indirect attractant production, Math. Models Methods Appl. Sci., 26 (2016), 2111-2128.  doi: 10.1142/S0218202516400091.

[11]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theo. Biol., 26 (1970), 399-415.  doi: 10.1016/0022-5193(70)90092-5.

[12]

B. Liu and M. Dong, Global solutions in a quasilinear parabolic-parabolic chemotaxis system with decaying diffusivity and consumption of chemoattractant, J. Math. Anal. Appl., 467 (2018), 32-44.  doi: 10.1016/j.jmaa.2018.06.001.

[13]

L. Nirenberg, An extended interpolation inequality, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 20 (1966), 733–737. doi: http://eudml.org/doc/83404.

[14]

M. M. Porzio and V. Vespri, H$\ddot{o}$lder estimates for local solutions of some doubly nonlinear degenerate parabolic equations, J. Differ. Equ., 103 (1993), 146-178.  doi: 10.1006/jdeq.1993.1045.

[15]

S. StrohmR. C. Tyson and J. A. Powell, Pattern formation in a model for mountain pine beetle dispersal: linking model predictions to data, Bull. Math. Biol., 75 (2013), 1778-1797.  doi: 10.1007/s11538-013-9868-8.

[16]

Y. Tao and M. Winkler, Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with subcritical sensitivity, J. Differ. Equ., 252 (2012), 692-715.  doi: 10.1016/j.jde.2011.08.019.

[17]

Y. Tao and M. Winkler, Eventual smoothness and stabilization of large-data solutions in a three-dimensional chemotaxis system with consumption of chemoattractant, J. Differ. Equ., 252 (2012), 2520-2543.  doi: 10.1016/j.jde.2011.07.010.

[18]

L. WangX. HuP. Zheng and L. Li, Eventual smoothness and stabilization of large-data solutions in a three-dimensional chemotaxis system with consumption of chemoattractant, Comp. Math. Appl., 74 (2017), 2444-2448.  doi: 10.1016/j.camwa.2017.07.023.

[19]

M. Winkler, A critical exponent in a degenerate parabolic equation, Math. Meth. Appl. Sci., 25 (2002), 911-925.  doi: 10.1002/mma.319.

[20]

M. Winkler, Aggregation vs. global diffusive behavior in the higher-dimensional Keller-Segel model, J. Differ. Equ., 248 (2010), 2889-2905.  doi: 10.1016/j.jde.2010.02.008.

[21]

M. Winkler, Global existence and slow grow-up in a qualinear Keller-Segel system with exponentially decaying diffusivity, Nonlinearity, 30 (2017), 735-764.  doi: 10.1088/1361-6544/aa565b.

[22]

M. Winkler, Global large-data solution in a chemotaxis-(Navier)-Stokes system modeling cellular swimming in fluid drops, Commun. Partial Differ. Equ., 37 (2012), 319-352.  doi: 10.1080/03605302.2011.591865.

[23]

M. Winkler, Does a 'volume-filling' effect always prevent chemotactic collapse?, Math. Methods Appl. Sci., 33 (2010), 12-24.  doi: 10.1002/mma.1146.

show all references

References:
[1]

N. BellomoA. BellouquidY. Tao and M. Winkler, Toward a mathematical theory of Keller-Segel models of pattern formation in biological tissues, Math. Models Methods Appl. Sci., 9 (2015), 1663-1763.  doi: 10.1142/S021820251550044X.

[2]

T. Cie$\acute{s}$lak and M. Winkler, Global bounded solutions in a two-dimensional quasilinear Keller-Segel system with exponentially decaying diffusivity and subcritical sensitivity, Nonl. Anal. Real World Appl., 35 (2017), 1-19.  doi: 10.1016/j.nonrwa.2016.10.002.

[3]

T. Cie$\acute{s}$lak and M. Winkler, Stabilization in a higher-dimensional quasilinear Keller-Segel system with exponentially decaying diffusivity and subcritical sensitivity, Nonl. Anal., 159 (2017), 129-144.  doi: 10.1016/j.na.2016.04.013.

[4]

M. Ding and W. Wang, Global boundedness in a quasilinear fully parabolic chemotaxis system with indirect signal production, Discrete Contin. Dyn. Syst. Ser. B, 24 (2019), 4665-4684.  doi: 10.3934/dcdsb.2018328.

[5]

M. Ding and M. Winkler, Small-density solutions in Keller-Segel systems involving rapidly decaying diffusivities, Nonlinear Differ. Equ. Appl., 28 (2021), 18 pp. doi: 10.1007/s00030-021-00709-4.

[6]

M. Fuest, Analysis of a chemotaxis model with indirect signal absorption, J. Differ. Equ., 267 (2019), 4778-4806.  doi: 10.1016/j.jde.2019.05.015.

[7]

T. Hillen and K. J. Painter, A users guide to PDE models for chemotaxis, J. Math. Biol., 58 (2019), 183-217.  doi: 10.1007/s00285-008-0201-3.

[8]

D. Horstmann, From 1970 until present: the Keller-Segel model in chemotaxis and its consequences I, Jahresber. DMV, 105 (2003), 103-165. 

[9]

D. Horstmann and M. Winkler, Boundedness vs. blow-up in a chemotaxis system, J. Differ. Equ., 215 (2005), 52-107.  doi: 10.1016/j.jde.2004.10.022.

[10]

B. Hu and Y. Tao, To the exclusion of blow-up in a three-dimensional chemotaxis-growth model with indirect attractant production, Math. Models Methods Appl. Sci., 26 (2016), 2111-2128.  doi: 10.1142/S0218202516400091.

[11]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theo. Biol., 26 (1970), 399-415.  doi: 10.1016/0022-5193(70)90092-5.

[12]

B. Liu and M. Dong, Global solutions in a quasilinear parabolic-parabolic chemotaxis system with decaying diffusivity and consumption of chemoattractant, J. Math. Anal. Appl., 467 (2018), 32-44.  doi: 10.1016/j.jmaa.2018.06.001.

[13]

L. Nirenberg, An extended interpolation inequality, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 20 (1966), 733–737. doi: http://eudml.org/doc/83404.

[14]

M. M. Porzio and V. Vespri, H$\ddot{o}$lder estimates for local solutions of some doubly nonlinear degenerate parabolic equations, J. Differ. Equ., 103 (1993), 146-178.  doi: 10.1006/jdeq.1993.1045.

[15]

S. StrohmR. C. Tyson and J. A. Powell, Pattern formation in a model for mountain pine beetle dispersal: linking model predictions to data, Bull. Math. Biol., 75 (2013), 1778-1797.  doi: 10.1007/s11538-013-9868-8.

[16]

Y. Tao and M. Winkler, Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with subcritical sensitivity, J. Differ. Equ., 252 (2012), 692-715.  doi: 10.1016/j.jde.2011.08.019.

[17]

Y. Tao and M. Winkler, Eventual smoothness and stabilization of large-data solutions in a three-dimensional chemotaxis system with consumption of chemoattractant, J. Differ. Equ., 252 (2012), 2520-2543.  doi: 10.1016/j.jde.2011.07.010.

[18]

L. WangX. HuP. Zheng and L. Li, Eventual smoothness and stabilization of large-data solutions in a three-dimensional chemotaxis system with consumption of chemoattractant, Comp. Math. Appl., 74 (2017), 2444-2448.  doi: 10.1016/j.camwa.2017.07.023.

[19]

M. Winkler, A critical exponent in a degenerate parabolic equation, Math. Meth. Appl. Sci., 25 (2002), 911-925.  doi: 10.1002/mma.319.

[20]

M. Winkler, Aggregation vs. global diffusive behavior in the higher-dimensional Keller-Segel model, J. Differ. Equ., 248 (2010), 2889-2905.  doi: 10.1016/j.jde.2010.02.008.

[21]

M. Winkler, Global existence and slow grow-up in a qualinear Keller-Segel system with exponentially decaying diffusivity, Nonlinearity, 30 (2017), 735-764.  doi: 10.1088/1361-6544/aa565b.

[22]

M. Winkler, Global large-data solution in a chemotaxis-(Navier)-Stokes system modeling cellular swimming in fluid drops, Commun. Partial Differ. Equ., 37 (2012), 319-352.  doi: 10.1080/03605302.2011.591865.

[23]

M. Winkler, Does a 'volume-filling' effect always prevent chemotactic collapse?, Math. Methods Appl. Sci., 33 (2010), 12-24.  doi: 10.1002/mma.1146.

[1]

Linlin Li, Bedreddine Ainseba. Large-time behavior of matured population in an age-structured model. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2561-2580. doi: 10.3934/dcdsb.2020195

[2]

Marco Di Francesco, Yahya Jaafra. Multiple large-time behavior of nonlocal interaction equations with quadratic diffusion. Kinetic and Related Models, 2019, 12 (2) : 303-322. doi: 10.3934/krm.2019013

[3]

Dongfen Bian, Boling Guo. Global existence and large time behavior of solutions to the electric-magnetohydrodynamic equations. Kinetic and Related Models, 2013, 6 (3) : 481-503. doi: 10.3934/krm.2013.6.481

[4]

Qiwei Wu, Liping Luan. Large-time behavior of solutions to unipolar Euler-Poisson equations with time-dependent damping. Communications on Pure and Applied Analysis, 2021, 20 (3) : 995-1023. doi: 10.3934/cpaa.2021003

[5]

Zhong Tan, Yong Wang, Fanhui Xu. Large-time behavior of the full compressible Euler-Poisson system without the temperature damping. Discrete and Continuous Dynamical Systems, 2016, 36 (3) : 1583-1601. doi: 10.3934/dcds.2016.36.1583

[6]

Youshan Tao, Lihe Wang, Zhi-An Wang. Large-time behavior of a parabolic-parabolic chemotaxis model with logarithmic sensitivity in one dimension. Discrete and Continuous Dynamical Systems - B, 2013, 18 (3) : 821-845. doi: 10.3934/dcdsb.2013.18.821

[7]

Ken Shirakawa, Hiroshi Watanabe. Large-time behavior for a PDE model of isothermal grain boundary motion with a constraint. Conference Publications, 2015, 2015 (special) : 1009-1018. doi: 10.3934/proc.2015.1009

[8]

Jishan Fan, Fei Jiang. Large-time behavior of liquid crystal flows with a trigonometric condition in two dimensions. Communications on Pure and Applied Analysis, 2016, 15 (1) : 73-90. doi: 10.3934/cpaa.2016.15.73

[9]

Shifeng Geng, Lina Zhang. Large-time behavior of solutions for the system of compressible adiabatic flow through porous media with nonlinear damping. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2211-2228. doi: 10.3934/cpaa.2014.13.2211

[10]

Zhenhua Guo, Wenchao Dong, Jinjing Liu. Large-time behavior of solution to an inflow problem on the half space for a class of compressible non-Newtonian fluids. Communications on Pure and Applied Analysis, 2019, 18 (4) : 2133-2161. doi: 10.3934/cpaa.2019096

[11]

Weike Wang, Yucheng Wang. Global existence and large time behavior for the chemotaxis–shallow water system in a bounded domain. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6379-6409. doi: 10.3934/dcds.2020284

[12]

Chao Deng, Tong Li. Global existence and large time behavior of a 2D Keller-Segel system in logarithmic Lebesgue spaces. Discrete and Continuous Dynamical Systems - B, 2019, 24 (1) : 183-195. doi: 10.3934/dcdsb.2018093

[13]

Genglin Li, Youshan Tao, Michael Winkler. Large time behavior in a predator-prey system with indirect pursuit-evasion interaction. Discrete and Continuous Dynamical Systems - B, 2020, 25 (11) : 4383-4396. doi: 10.3934/dcdsb.2020102

[14]

Colette Guillopé, Samer Israwi, Raafat Talhouk. Large-time existence for one-dimensional Green-Naghdi equations with vorticity. Discrete and Continuous Dynamical Systems - S, 2021, 14 (8) : 2947-2974. doi: 10.3934/dcdss.2021040

[15]

Qiwei Wu. Large-time behavior of solutions to the bipolar quantum Euler-Poisson system with critical time-dependent over-damping. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022008

[16]

Huicheng Yin, Lin Zhang. The global existence and large time behavior of smooth compressible fluid in an infinitely expanding ball, Ⅱ: 3D Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1063-1102. doi: 10.3934/dcds.2018045

[17]

Mengyao Ding, Wei Wang. Global boundedness in a quasilinear fully parabolic chemotaxis system with indirect signal production. Discrete and Continuous Dynamical Systems - B, 2019, 24 (9) : 4665-4684. doi: 10.3934/dcdsb.2018328

[18]

Shijie Shi, Zhengrong Liu, Hai-Yang Jin. Boundedness and large time behavior of an attraction-repulsion chemotaxis model with logistic source. Kinetic and Related Models, 2017, 10 (3) : 855-878. doi: 10.3934/krm.2017034

[19]

Jerry L. Bona, Laihan Luo. Large-time asymptotics of the generalized Benjamin-Ono-Burgers equation. Discrete and Continuous Dynamical Systems - S, 2011, 4 (1) : 15-50. doi: 10.3934/dcdss.2011.4.15

[20]

Xuewei Ju, Desheng Li. Global synchronising behavior of evolution equations with exponentially growing nonautonomous forcing. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1921-1944. doi: 10.3934/cpaa.2018091

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (112)
  • HTML views (159)
  • Cited by (0)

Other articles
by authors

[Back to Top]